Oklahoma, 2005Damaging Winds in Oklahoma, August 5, 2005
August 5, 2005 · NWS TSA · 2 events in 1 county or zone
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 5, 2:43 PM CST, 2 hours 32 minutes earlier.
Area forecast discussion, Aug 5, 2:43 PM CST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
343 PM CDT FRI AUG 5 2005
.DISCUSSION...
STRONG THUNDERSTORMS HAVE FIRED UP ALONG FRONTAL BOUNDARY
EXTENDING FROM NORTHWEST ARKANSAS INTO SOUTH CENTRAL OKLAHOMA...A
FEW OF WHICH HAVE PULSED BRIEFLY TO SEVERE LIMITS. INDIVIDUAL
CELLS NOT MOVING MUCH AT ALL AS THERE IS VIRTUALLY NO FLOW ALOFT
RIGHT UNDER THE UPPER RIDGE. SHOULD CONTINUE TO SEE ADDITIONAL
DEVELOPMENT ALONG OUTFLOW BOUNDARIES THROUGH THE EARLY EVENING.
NORTH OF THE FRONT...CHANCES MUCH LESS ALTHOUGH CONVECTIVE TEMPS
ARE ABOUT TO BE REACHED. FIRST PERIOD POPS WILL PROBABLY NEED
SOME LAST MINUTE ADJUSTMENTS PRIOR TO ISSUANCE TIME...BUT
GENERALLY CHANCE SOUTH OF FYV-MLC AND SLIGHT CHANCE NORTH.
WHATEVER IS LEFT OF THE FRONTAL BOUNDARY WILL BE AROUND FOR A
COUPLE OF DAYS AND LOW LEVEL MOISTURE WILL NOT BE GOING
ANYWHERE...ESPECIALLY SOUTH AND EAST SECTIONS. SCATTERED AFTERNOON
AND EARLY EVENING CONVECTION SHOULD DEVELOP BOTH DAYS THIS
WEEKEND...LESSER CHANCES ON SUNDAY AS FRONT ABOUT COMPLETELY
WASHED OUT BY THEN.
ISOLATED STORMS REMAIN POSSIBLE IN THE AFTERNOONS MUCH OF THE
UPCOMING WEEK...WITH CHANCES BECOMING MINIMAL BY LATER IN THE
WEEK. GFS CONTINUES TO SHOW A SUBTROPICAL WAVE MOVING NEAR THE
ARKLATEX EARLY NEXT WEEK...WHILE ECMWF REMAINS WEAKER WITH THIS
FEATURE. HAVE ADDED SLIGHT CHANCE POPS TO MONDAY FOR NOW...REALLY
THE HIGH TERRAIN AREAS MAY SEE ISOLATED STORMS EACH DAY THROUGH
ABOUT THURSDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 68 92 72 94 / 20 20 10 20
FSM 69 93 71 93 / 40 50 20 30
MLC 70 96 71 94 / 40 40 20 20
BVO 65 91 66 94 / 10 20 10 20
FYV 64 86 66 89 / 40 50 20 30
BYV 65 84 67 88 / 40 50 20 30
MKO 67 90 70 94 / 30 40 20 20
MIO 65 90 69 91 / 20 20 10 20
F10 68 91 70 95 / 30 40 10 20
HHW 72 98 72 95 / 40 40 20 20
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
SHORT TERM FORECASTER ID= 4
LONG TERM FORECASTER ID= 14
Hazardous weather outlook, Aug 5, 11:14 AM CST, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1214 PM CDT FRI AUG 5 2005
ARZ001-002-010-011-019-020-029-OKZ049-053>076-061000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1128 AM CDT FRI AUG 5 2005
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...EARLY AFTERNOON.
DISCUSSION...
A COLD FRONT HAS BECOME NEARLY STATIONARY ALONG A FORT SMITH TO
MCALESTER LINE AND IS SLOWLY DRIFTING SOUTHWARD. MOISTURE REMAINS
PLENTIFUL ACROSS THE AREA WITH BEST INSTABILITY ALONG AND SOUTH
OF THE FRONT. SCATTERED THUNDERSTORMS WILL AGAIN TRIGGER AS
TEMPERATURES WARM THIS AFTERNOON. THUNDERSTORMS WILL NOT BE
AS NUMEROUS AS THURSDAY. MAIN THREAT WILL BE FROM OUTFLOW WINDS
AS THE PULSE TYPE THUNDERSTORMS DISSIPATE.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.
WEDNESDAY...DANGEROUS HEAT INDEX POTENTIAL.
THURSDAY...DANGEROUS HEAT INDEX POTENTIAL.
EXTENDED DISCUSSION...
THUNDERSTORM POTENTIAL CONTINUES THROUGH THE WEEKEND BUT UPPER
LEVEL SUPPORT IS VERY WEAK AND NO WIDESPREAD OR ORGANIZED THUNDERSTORM
ACTIVITY IS EXPECTED.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.
In the hours before
Special weather statement, Aug 5, 2:37 PM CST, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
337 PM CDT FRI AUG 5 2005
OKZ070-071-052100-
MCINTOSH OK-MUSKOGEE OK-
337 PM CDT FRI AUG 5 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 400 PM CDT
FOR THE FOLLOWING COUNTIES:
IN EAST CENTRAL OKLAHOMA
MUSKOGEE
IN SOUTHEAST OKLAHOMA
MCINTOSH
AT 337 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
WEST OF WARNER...MOVING SOUTHWEST AT 5 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...KEEFETON...CHECOTAH...ONAPA...
RENTIESVILLE...WARNER AND OKTAHA.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.Special weather statement, Aug 5, 3:08 PM CST, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
408 PM CDT FRI AUG 5 2005
ARZ001-OKZ063-069-052145-
ADAIR OK-BENTON AR-DELAWARE OK-
408 PM CDT FRI AUG 5 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHWEST ARKANSAS
BENTON
IN NORTHEAST OKLAHOMA
DELAWARE AND ADAIR
AT 408 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SILOAM SPRINGS...MOVING SOUTHWEST AT 5 MPH.
PORTIONS OF BENTON...DELAWARE AND ADAIR COUNTIES WILL BE AFFECTED BY
THESE STORMS THROUGH 445 PM CDT.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.Special weather statement, Aug 5, 3:10 PM CST, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
410 PM CDT FRI AUG 5 2005
OKZ070-052145-
MUSKOGEE OK-
410 PM CDT FRI AUG 5 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTY:
IN EAST CENTRAL OKLAHOMA
MUSKOGEE
AT 410 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
WEST OF PUMPKIN CENTER...MOVING SOUTHWEST AT 5 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...PUMPKIN CENTER...
KEEFETON...MUSKOGEE...SUMMIT...BRAGGS AND FORT GIBSON.
A LARGE PORTION OF MUSKOGEE COUNTY WILL BE AFFECTED BY THESE STORMS
THROUGH 445 PM CDT.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.Special weather statement, Aug 5, 3:17 PM CST, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
417 PM CDT FRI AUG 5 2005
OKZ073-052145-
PITTSBURG OK-
417 PM CDT FRI AUG 5 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
PITTSBURG
AT 417 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
NORTHEAST OF SCIPIO...MOVING SOUTHWEST AT 5 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...ARPELAR AND SCIPIO.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.Special weather statement, Aug 5, 3:50 PM CST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
450 PM CDT FRI AUG 5 2005
OKZ065-066-052230-
OKFUSKEE OK-OKMULGEE OK-
450 PM CDT FRI AUG 5 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
OKMULGEE
IN EAST CENTRAL OKLAHOMA
OKFUSKEE
AT 450 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
SOUTHEAST OF BRYANT...MOVING SLOWLY TO THE WEST AT 5 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM
INCLUDE...WELEETKA...CLEARVIEW...PHAROAH...HENRYETTA...BRYANT AND
DEWAR.
PORTIONS OF OKMULGEE AND OKFUSKEE COUNTIES WILL BE AFFECTED BY
THESE STORMS THROUGH 530 PM CDT.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.Special weather statement, Aug 5, 4:30 PM CST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
530 PM CDT FRI AUG 5 2005
OKZ065-066-052315-
OKFUSKEE OK-OKMULGEE OK-
530 PM CDT FRI AUG 5 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 615 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
OKMULGEE
IN EAST CENTRAL OKLAHOMA
OKFUSKEE
AT 530 PM CDT...DOPPLER RADAR CONTINUED TO SHOW SCATTERED STRONG
THUNDERSTORMS OVER PARTS OF OKMULGEE AND OKFUSKEE COUNTIES...MOVING
VERY SLOWLY TO THE WEST AT AROUND 5 MPH. 3 MILES NORTHEAST OF
SCHULTER...MOVING SOUTH AT 5 MPH.
A LARGE PORTION OF OKMULGEE AND OKFUSKEE COUNTIES WILL BE AFFECTED BY
THESE STORMS THROUGH 615 PM CDT.
STRONGER STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.Thunderstorm Wind, Tulsa
- When
- August 5, 5:15 PM CST
- Where
- Tulsa County, Bixby
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 35.950, -95.883
Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs between Mingo and Garnett on 131st Street South.
Thunderstorm Wind, Tulsa
- When
- August 5, 5:50 PM CST
- Where
- Tulsa County, Broken Arrow
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.050, -95.783
Thunderstorm winds estimated at 60 miles an hour blew down a large tree limb.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Massachusetts, August 5, 20056 injured · $213,000 · 53 kt wind · 15 events
- Flash Flood and Damaging Winds in Texas, August 5, 2005$381,000 · 55 kt wind · 6 events
- Hail and Damaging Winds in Mississippi, August 5, 2005$289,000 · 55 kt wind · 11 events
- Hail and Damaging Wind in Georgia, August 5, 2005$301,000 · 1 in hail · 4 events
- Hail and Damaging Winds in Alabama, August 5, 20052 injured · $100,000 · 1 in hail · 9 events
- Flooding in Ohio, August 5, 2005$250,000 · 4 events
- Hail and Damaging Wind in Alabama, August 5, 2005$120,000 · 52 kt wind · 2 events
- Damaging Wind in Alabama, August 5, 2005$110,000 · 50 kt wind · 1 event
- Hail and Damaging Winds in Mississippi, August 5, 2005$75,000 · 55 kt wind · 6 events
- Lightning Strike in Alabama, August 5, 2005$60,000 · 1 event
- Damaging Winds in Virginia, August 5, 2005$49,000 · 50 kt wind · 5 events
- Damaging Winds in Rhode Island, August 5, 2005$35,000 · 52 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5472608, 5472609.